Texas, 2003Tornadoes in Texas, May 6 to 7, 2003
May 6 to 7, 2003 · NWS SHV · 4 events in 4 counties and zones
4 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- $390,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 6, 10:45 PM CST, 0 minutes earlier.
Area forecast discussion, May 6, 10:45 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT TUE MAY 6 2003
WILL BE UPDATING THE ZONES TO INCLUDE TORNADO WATCH THAT
WILL RUN UNTIL 500 AM CDT FOR SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND PARTS OF NORTHEAST TEXAS AND NORTHWEST AND NORTH
CENTRAL LOUISIANA. HAVE INCREASED THE CHANCE OF RAIN FOR SOME OF THE
WATCH AREA. ZONES ALREADY OUT. STRONG ROTATION IN STORMS ALREADY
DEVELOPING OVER NE TX.
6
.SHV...NONE.
Hazardous weather outlook, May 6, 11:00 AM CST, 11 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST
ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA. THERE IS A
SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA...
INCLUDING THE INTERSTATE 20 CORRIDOR.
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND
UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE
POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG
LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE
RISK AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
Tornado, Wood
- When
- May 6, 10:45 PM CST to 11:21 PM CST
- Where
- Wood County, 2 mi NE of Mineola
- Rating
- F2
- Path length
- 18 mi
- Path width
- 880 yd
- Injuries
- 5 direct, 0 indirect
- Property damage
- $330,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.717, -94.633
A strong cyclic supercell tornado developed over Mineola, Texas while a strong tornado developed shortly there after and moved to the east northeast. Numerous Pine, Oak, and other species of trees were either snapped or pushed over along the entire tornado track. Power lines were taken down across many locations along the track as well. The tornado moved over a small community of Pine Mills and destroyed 1 old frame home and 2 old mobile homes while damaging 9 others. Four injuries occurred including 1 broken leg. This tornado moved into Upshur, Harrison, and Marion Counties of northeast Texas.
Tornado, Upshur
- When
- May 6, 11:21 PM CST to 11:59 PM CST
- Where
- Upshur County, 1 mi SSW of Rhonesboro
- Rating
- F2
- Path length
- 27.2 mi
- Path width
- 440 yd
- Property damage
- $60,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.683, -95.450
A strong cyclic supercell tornado developed over Mineola, Texas while a strong tornado developed shortly there after and moved to the east northeast. Numerous Pine, Oak, and other species of trees were either snapped or pushed over along the entire tornado track. Power lines were taken down across many locations along the track as well. The only structure in the path of this tornado was a construction trailer which was rolled over several times east of Gilmer, Texas. This tornado moved into Upshur County from Wood County and continued into Harrison and Marion Counties of northeast Texas.
Tornado, Harrison
- When
- May 6, 11:59 PM CST to May 7, 12:01 AM CST
- Where
- Harrison County, 10 mi NW of Harleton
- Rating
- F1
- Path length
- 0.9 mi
- Path width
- 220 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.733, -95.133
A strong cyclic supercell tornado developed over Mineola, Texas while a strong tornado developed shortly there after and moved to the east northeast. Numerous Pine, Oak, and other species of trees were either snapped or pushed over along the entire tornado track. No structures were along the tornado track in this county. This tornado moved into Harrison County, Texas from Wood and Upshur County and into Marion County of northeast Texas.
Tornado, Marion
- When
- May 7, 12:01 AM CST to 12:18 AM CST
- Where
- Marion County, 11 mi SW of Lassater
- Rating
- F1
- Path length
- 8.3 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.767, -94.683
A strong cyclic supercell tornado developed over Mineola, Texas while a strong tornado developed shortly there after and moved to the east northeast. Numerous Pine, Oak, and other species of trees were either snapped or pushed over along the entire tornado track. No structures were along the tornado track in this county. This tornado moved into Marion County, Texas from Wood, Upshur, and Harrison Counties of northeast Texas. The tornado crossed Lake 'O The Pines and dissipated shortly after crossing the northeastern shore.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 6, 20032 deaths · 33 injured · $16 million · F4 · 7 events
- Tornadoes and Hail in Missouri, May 6, 20032 injured · $12 million · F3 · 12 events
- Tornadoes and Flash Flooding in Mississippi, May 6 to 7, 20038 injured · $3.4 million · F2 · 14 events
- Tornado in Georgia, May 6, 200312 injured · $200,000 · F2 · 1 event
- Tornadoes and Hail in Kentucky, May 6, 2003$752,000 · F2 · 20 events
- Tornado in Illinois, May 6, 20031 injured · $300,000 · F2 · 1 event
- Flash Flooding in Missouri, May 6, 20031 death · 3 events
- Flash Flood in Tennessee, May 6, 2003$23 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$17 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$14 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$11 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$9.3 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354517, 5354152, 5354153, 5354154.